1 doctor weighed in:

I've been on Prozac (fluoxetine) for 2 months but have headaches. Now my doctor suggested amitriptyline. Is that an ok combo? I don't like having to take more meds

1 doctor weighed in
Dr. Alfredo Soto
Psychiatry

In brief: Maybe

If the headache is new, then perhaps it is a side effect of the Prozac (fluoxetine).
If that is the case you should talk to your doctor about changing the antidepressant before adding a new medication to address side effects. If you are prone to headaches, amitriptyline is a good option to decrease the amount of headaches. However, it is also an antidepressant and could cover both problems

In brief: Maybe

If the headache is new, then perhaps it is a side effect of the Prozac (fluoxetine).
If that is the case you should talk to your doctor about changing the antidepressant before adding a new medication to address side effects. If you are prone to headaches, amitriptyline is a good option to decrease the amount of headaches. However, it is also an antidepressant and could cover both problems
Dr. Alfredo Soto
Dr. Alfredo Soto
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
50 years in practice
56M people helped
Continue
111,000 doctors available